Hail, Jefferson
- When
- April 7, 11:24 AM CST
- Where
- Jefferson County, Sabine Pass
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.767, -93.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 8:55 AM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 AM CDT MON APR 7 2003 SFC ANALYSIS THIS MRNG SHOWS QSTNRY FNTL BDRY NEAR A KGWO-KMLU- KIER-KCLL LINE...W/ 1009MB LO NEAR KDRT. HOWEVER A WEAK PRE-FNTL TROF IS SHOWING UP FROM N OF KBRO ACROSS THE NWRN GULF TO NEAR KLFT AND KBTR TO KPIB. WATER VAPOR IMAGERY SHOWS A WEAK RIPPLE IN THE FLOW OFF THE UPR TX CST...WHILE A MORE SIGNIFICANT S/WV IS EMBEDDED IN THE SUBTROP FLOW OVER NRN MEX. 88D MOSAIC SHOWS THESE FEATURES HAVE COMBINED TO PRODUCE A STRING OF RW/TRW ALONG THE TROF. SVR WX WARNINGS ALREADY BEING ISSUED FOR THIS ACTIVITY. KLCH 12Z SOUNDING SHOWED SOME DRYING HAD TAKEN PLACE SINCE LAST EVE...W/ PWAT DOWN FROM 1.7 TO 1.1 INCHES. SOUNDING MODIFIED TO FCST MAX OF 86F SHOWS SERIOUS INSTABILITY/ENERGY (LI -9/CAPE 3400). HOWEVER ONGOING CLOUD COVER SHOULD LIMIT INSOLATION THIS AFTN & 86 LOOKS UNATTAINABLE. HOWEVER A MODERATELY UNSTABLE AIRMASS LOOKS CERTAIN & ADJUSTED CAPES SHOULD STILL EXCEED 2K. COVERAGE & TRAJECTORY OF ONGOING ACTIVITY OFFSHORE LEADS TO BUMP UP POPS TO LIKELY ACROSS THE SRN ZONES. DRYING ABOVE THE 900MB LEVEL SHOULD HELP LEAD TO DAMAGING WIND POTENTIAL WHILE MUCH LOWER WBZ COULD HELP SOME HAIL DEVELOPMENT. SPC LOOKING AT AREA FOR A WW WHICH SEEMS FAIR. WILL ADD SVR WORDING TO ZONES. LGE/TRL .PRELIMINARY POINT TEMPS/POPS... KLCH 81 63 67 45 / 60 70 40 00 KBPT 81 61 67 44 / 60 70 40 00 KAEX 82 58 66 40 / 40 70 40 00 KLFT 83 64 69 46 / 60 70 60 00 .LCH...NONE. PREVIOUS DISCUSSION... EARLY THIS MORNING...CLOUDY SKIES ACROSS THE FORECAST AREA WITH JUST A FEW SHOWERS HOLDING ON OVER CENTRAL LOUISIANA. CEILING HEIGHTS CURRENTLY RUNNING 4 TO 11 HUNDRED FT AND HAVE SHOW A GENERAL TREND DOWN OVER THE LAST FEW HOURS. WILL HAVE TO WATCH CLOSELY WITH THE POTENTIAL FOR STRATUS TO HIT THE DECK. OTHERWISE...STEADY SOUTHERLY FLOW AND LACK OF RADIATIONAL COOLING HAS ALLOWED TEMPERATURES TO REMAIN IN THE LOW 70S...MUCH CLOSER TO NORMAL HIGHS THAN NORMAL LOWS. SURFACE ANALYSIS INDICATING EAST TO WEST ORIENTED STATIONARY FRONT ALONG LOUISIANA/ARKANSAS...TEXAS/OKLAHOMA BORDERS WHILE RETREATING DRY-LINE EXTENDS SOUTH THROUGH EAST CENTRAL TEXAS. PREFRONTAL DEW POINTS HOLDING IN THE LOW 70S OVER THE FCST AREA. IN THE MID LEVELS...CLOSED LOW EVIDENT ON WATER VAPOR IMAGERY MOVING INTO WEST IOWA...WHILE IN THE UPPER LEVELS 130 KNOT JET MAX ORIENTED FROM CENTRAL TEXAS INTO MID MISSISSIPPI VALLEY ALONG SOUTHEAST PERIPHERY OF UPPER LEVEL TROF. WILL REMAIN IN A VERY UNSETTLED WEATHER PATTERN OVER THE NEXT 24 HOURS. EVENING LCH SOUNDING INDICATING PRECIPITABLE WATER AT 1.69 INCHES WITH MOISTURE MAINLY BELOW MID LEVEL INVERSION AT 7K FEET. SEEING SOME DRIER MID LEVEL AIR ASSOCIATED WITH FLOW BECOMING INCREASING WESTERLY....BUT WILL RECOVER THROUGH THE DAY WITH TROF ADVANCING TOWARD REGION. GFS MODEL SOUNDING SHOWING PRECIPITABLE WATER INCREASING TO 1.83 INCHES...AND REMAINING IN THIS AREA TIL FROPA LATE TONIGHT/TUESDAY MORNING. ETA SUGGESTING INITIAL SHORTWAVE REACHING SOUTHERN LOUISIANA COAST LATE THIS AFTERNOON. LOW LEVEL CONVERGENCE SOMEWHAT LIMITED HOWEVER WITH BOUNDARY NORTH OF FORECAST AREA. WILL CARRY 40 PERCENT POPS FOR AFTERNOON HOURS. BEST RAIN CHANCES APPEAR TONIGHT AS BOUNDARY MAKES ITS WAY INTO AREA WITH WELL DEFINED LOW LEVEL CONVERGENCE DEVELOPING COINCIDENT WITH SEVERAL PERTURBATIONS MOVING THROUGH MID LEVEL FLOW. WILL MAINTAIN LIKELY POPS DURING THIS TIME PERIOD. HAVE NOTED SPC PLACING ALL OF REGION IN SLIGHT RISK OF SEVERE TODAY/TONIGHT. MODELS CONSISTENT IN DROPPING NE-SW ORIENTED FRONT TO NEAR BPT/AEX BY MIDNIGHT...TO THE LAFAYETTE AREA TOWARD SUNRISE. FRONT CLEARS ACADIANA BY NOON TUESDAY. WILL MAINTAIN CHANCE FOR SHOWERS THROUGH THE DAY TIL SHARP DRYING COMES IN FROM THE WEST AS MID LEVEL LOW TRACKS INTO MID MISSISSIPPI VALLEY. REMAINDER OF WEEK LOOKS DRY...WITH UNSEASONABLY COOL TEMPS ON THE WAY WEDNESDAY AND THURSDAY AS 1030+ SURFACE HIGH NOSES INTO REGION. WILL BE RETURNING TO MORE SEASONABLE TEMPS LATER IN THE WEEK. MARCOTTE
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081102- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...BECOMING MORE WIDESPREAD OVERNIGHT...AS A COLD FRONT ADVANCES AND MOVES ACROSS THE REGION. WITH CONSIDERABLE INSTABILITY IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE COLD FRONT WILL MOVE SOUTHEAST OF THE REGION EARLY TUESDAY WITH RAINS DIMINISHING THROUGH THE DAY. FAIR WEATHER HIGH PRESSURE WILL FOLLOW AND REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1039 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM HOLLY BEACH LA 0.75 IN HAIL
04/07/03 CAMERON MULTIPLE REPORTS WITH SAME
OBSERVATION
SKRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM ABBEVILLE LA 0.88 IN HAIL
04/07/03 VERMILION LSU AG CENTER IN ABBEVILLE
REPORTED NICKEL-SIZE HAIL.
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1134 AM ABBEVILLE LA 0.88 IN HAIL
04/07/03 VERMILION
1120 AM 3 N FORKED ISLAND LA 1.75 IN HAIL
04/07/03 VERMILION
1115 AM FORKED ISLAND LA 2.75 IN HAIL
04/07/03 VERMILION
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1212 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM ERATH LA 1.75 IN HAIL
04/07/03 VERMILION PUBLIC REPORT OF
GOLFBALL-SIZE HAIL BETWEEN
ERATH AND HENRY
1140 AM 10 S ABBEVILLE LA 1.75 IN HAIL
04/07/03 VERMILION TV METEOROLOGIST RELAYED
PUBLIC REPORT OF
GOLFBALL-SIZE HAIL IN THE
MOUTON COVE COMMUNITY JUST
NORTH OF ESTHER
1135 AM ABBEVILLE LA 1.75 IN HAIL
04/07/03 VERMILION TV METEOROLOGIST RELAYED
PUBLIC REPORT OF
GOLFBALL-SIZE HAIL NEAR
ABBEVILLE
1127 AM 12 SW KAPLAN LA 1.75 IN HAIL
04/07/03 VERMILION TV METEOROLOGIST RELAYED
PUBLIC REPORT OF
GOLFBALL-SIZE HAIL
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1213 PM AVERY ISLAND LA 1.75 IN HAIL
04/07/03 IBERIA PUBLIC REPORT OF
GOLFBALL-SIZE HAIL
LGEThe Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 17:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349792.